Feet Pain and fear

Discussion in 'Fibromyalgia Main Forum' started by swimmer71, Mar 5, 2006.

  1. swimmer71

    swimmer71 New Member

    I have been on lyrica now for about 4 months. Combined with some botox injections from a neurologist into my neck and back, and physical therapy, I began functioning without major pain. Lasted a month.

    Now, my feet have flaired and my legs are turning very stiff. I am so frightened, I dont know what to do. Will the neurologist be able to guide me on this one? Will Epsom salt help this?

    I saw a post about Pathlotic (spelling) acid. I have been taking a B vitamin complex that contains it. I hate just taking things without medical advice, but I can't go to a doc. everyday either. They don't get into vitamins and supplements.

    I need to stay strong emotionally and see myself through this as best I can. Just can't find a doc. that will help guide me.


  2. Cromwell

    Cromwell New Member

    It could be unrelated.

    Sorry I have to dash. Love Anne C
  3. mme_curie68

    mme_curie68 New Member

    I too had terrible foot pain. Turns out in addition to the FMS, I had osteoarthritis in the feet. I was evaluated by my rheumatologist and you may want to consider seeing a rheumatolgist to get a differential diagnosis for the foot pain.

    What has helped me a lot was going and getting custom fitted orthopedic shoes with special carbon fiber plates inserted under the insole. The shoes were only 65 bucks, but the carbon fiber plates were 50 per insert!!! But the "space-age" technology is virtually indestructable - so I'll only have to replace the sneakers, which are constructed "extra deep". The plates completely limit the motion of the foot joints but are springy enough to allow the flex you need to walk. This has made a radical difference in my foot pain (i.e. - from being unable to walk properly, terrible swelling and terrible limping) to being nearly pain free. I'm used to them now, but for the first week I felt like I was walking on a diving board.

    Since I'm only 37 I was terrified that I would have "granny" or "frankenstein" shoes but there were two models of sneakers (black and white) that look fairly normal.

    I went to Hanger prosthetics and orthotics (www.Hanger.com), but any place that does prosthetics and orthotics can do this for you. The one caveat since I was so young - my insurance did not cover this - they only cover orthopedic shoes if a brace is attached to them so no luck there. I think Medicare covers some. However, medical expenses out-of-pocket over a certain amount are tax deductible. So I'm saving all my receipts and am going to try that venue.

    Good Luck - Madame Curie
  4. Rosiebud

    Rosiebud New Member

    I too have very painful feet but at one point I couldnt even stand on them far less walk. I cant tell you how frightened I was because it came on all of a sudden when I got mumps last march - I've had CFS/Fibro for 20 years and my feet NEVER hurt. I actually thought I'd have to get an electric wheelchair to get around but B5 has really helped me.

    I take the Pantothenic Acid (B5) separately along with a good BComplex and B6. Bs should be taken at the same time. I dont know if you will get enough B5 in the complex for it to work. It really has helped me so much.

    My doctor (UK) isnt willing to send me to a specialist for my feet so I have to do what I can.

    love
    Rosie
    [This Message was Edited on 03/06/2006]
  5. poodlemommy

    poodlemommy New Member

    A few years back I was having terrible foot pain. I went to a foot doctor. He gave me a shot of prednisone in my foot and it helped for months. What I now due to avoid problems is make sure I wear good shoes all the time. I dont walk around the house in slippers or bare feet. I wear socks and supportive running shoes. Even when I go visiting I take indoor shoes with me. Its really important to keep your feet supported. It also helps to allign your back too. I dont have near the problems I had when I was wearing slippers around the house.
    hugs poodlemum
  6. lea

    lea Member

    Was a Dr.'s prescription required; if so, what does it need to say?
    thank you
    best,
    lea
  7. swimmer71

    swimmer71 New Member

    Thank you for everyone's feedback. I stopped at the CVS tonight and could not find B5. I will find it in the health store as Pantothenic Acid I hope.

    It is bursitis and heel pain. Perhaps there is a cortisone shot I can get, but the pain has spread to this portion of the legs and it is upsetting to see my body break down. Hopefully the B5 will help...and another doctor visit. Now I get the podiatrist involved. The fun never ends. It is embarassing after awhile going over the symptoms with healthcare workers, especially those that show no compassion.

    I used to be a triathlete! I try though not to get too upset. Actually, been swimming with a group and find that if I focus on my abilities and stay within reason I can still do a swim workout and it feels great.
  8. katsarecool

    katsarecool New Member

    another one here with painful feet. It started a few years ago. It feels like all the muscles, ligaments and tendons are inflamed.

    The only thing that helped me was:

    * stretching the foot in all directions. Standing up, holding onto something and doing the runners' stretch.

    * Leg raises and flexing the feet

    * Foot massages with warming lotion

    I hear you about standing and walking and how much it hurts. I have fibro, myofacial pain syndrome which explains the inflamation.

    Good luck!

    Kats
  9. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    rubbed in can help alot too, for all types of rheumatic pain.

    Pantothenic acid can't be found as B5, even though that's what it is, it's always sold as p.a. Get yourself 500 mg strength and take 1000 - 2000 mgs a day in divided doses. If it will help you, it should only few days to kick in.

    It is essential for muscle nerve conduction, so it will improve coordination, and is also a precurser to the neurotransmitter acetylcholine, so it can help w/ mood and memory, some have even had it relieve depression.


    Jeanne
  10. claudiaw

    claudiaw New Member

    I just thought I would add that Lyrica can cause swelling of the extremities.
    So it may be contributing to your problem.
    Claudia